Alert archive / Missouri / Flash Flood Watches in 2007
Flash Flood Watch 3, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at Aug 19, 2007, 3:39 PM CDT for 6 counties in Missouri. It took effect at Aug 19, 2007, 4:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2007, 3:39 PM CDT (20:39 UTC)
- In effect from
- Aug 19, 2007, 4:00 PM CDT
- Expired
- Aug 20, 2007, 3:55 AM CDT
- In force
- 12 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Moniteau County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 126 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KLSX 192039 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 339 PM CDT SUN AUG 19 2007 ...FLASH FLOOD WATCH UNTIL 10 AM MONDAY MORNING... .THE REMNANTS OF TROPICAL STORM ERIN WILL MOVE EAST NORTHEASTWARD INTO SOUTHWESTERN MISSOURI TONIGHT. SOUTHERLY OR SOUTHWESTERLY WINDS AHEAD OF THIS STORM SYSTEM WILL BRING TROPICAL MOISTURE INTO CENTRAL MISSOURI. SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL ARE EXPECTED TONIGHT INTO MONDAY MORNING ACROSS CENTRAL MISSOURI. MOZ041-042-047>050-200845- /O.NEW.KLSX.FF.A.0003.070819T2100Z-070820T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY- INCLUDING THE CITIES OF...COLUMBIA...MEXICO...JEFFERSON CITY 339 PM CDT SUN AUG 19 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF CENTRAL MISSOURI... INCLUDING THE FOLLOWING COUNTIES...AUDRAIN...BOONE... CALLAWAY...COLE...MONITEAU AND OSAGE. * THROUGH MONDAY MORNING * NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT INTO MONDAY MORNING. SOME OF THESE SHOWERS AND STORMS WILL PRODUCE HEAVY RAINFALL AMOUNTS WHICH COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. $$ GKS
1 follow-up statement
000 WGUS63 KLSX 200855 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE ST LOUIS MO 355 AM CDT MON AUG 20 2007 MOZ041-042-047>050-201000- /O.CAN.KLSX.FF.A.0003.000000T0000Z-070820T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY- INCLUDING THE CITIES OF...COLUMBIA...MEXICO...JEFFERSON CITY 355 AM CDT MON AUG 20 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PART OF CENTRAL MISSOURI HAS BEEN CANCELED. RAIN FROM THE REMNANTS OF TROPICAL STORM ERIN HAVE NOT BEEN AS HEAVY AS EXPECTED OVER PARTS OF CENTRAL MISSOURI. THE LATEST WEATHER DATA ALSO INDICATE THAT THE HEAVIEST RAIN WILL FALL FURTHER EAST TODAY THAN WAS PREVIOUSLY FORECAST. THEREFORE THE THREAT FOR FLASH FLOODING HAS GREATLY DIMINISHED OVER CENTRAL MISSOURI. $$ CARNEY
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Aug 19, 11:48 AM CDT, 3 hours 51 minutes earlier.
Area forecast discussion, Aug 19, 11:48 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1148 AM CDT SUN AUG 19 2007 .DISCUSSION... REMNANTS OF TROPICAL STORM ERIN ARE SPINNING THEIR WAY SLOWLY NORTHEASTWARD THORUGH OKLAHOMA THIS MORNING. ALL GUIDANCE IS NOW INDICATING THAT THE MOISTURE FROM THE STORM WILL OVERSPREAD THE AREA TODAY AND TONIGHT...SPREADING SHOWERS AND THUNDERSTORMS THROUGH CENTRAL AND NORTHEAST MISSOURI FOR TODAY...AND CONTINUING TO SPREAD EASTWARD THROUGH MONDAY. MUCH OF THE PRECIPITATION WILL BE DIURNAL IN NATURE TODAY...PROBABLY REACHING MAXIMUM COVERAGE LATE THIS AFTERNOON AND EARLY THIS EVENING. HOWEVER...THERE ARE SOME WIDELY SCATTERED SHOWERS AND STORMS OVER SOUTHWEST/WEST CENTRAL MISSOURI AT THIS TIME. THE NAM IS SHOWING SOME WEAK ISENTROPIC LIFT IN THOSE AREAS BETWEEN 305-315K AND THIS LIFT CONTINUES ACROSS MUCH OF THE CWFA TODAY. HAVE DECIDED TO GO WITH LIKELY POPS ALONG AND WEST OF THE MISSISSIPPI TODAY...TAPERING TO HIGH CHANCES IN SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI. BETWEEN THE ISENTROPIC LIFT...DAYTIME HEATING...AND ADDED LIFT FROM THE INCREASING AMOUNT OF VORTICITY OVER THE AREA...I THINK COVERAGE WILL BE 50-60% TODAY. AS THE REMNANT LOW CONTINUES TO DRIFT NORTHEAST TONIGHT THINK PRECIP AREA WILL INITIALLY SHRINK BACK DOWN AROUND THE VORTMAX MUCH AS IT HAS THIS MORNING. BUT AS THE LOW BECOMES MORE SHEARED AS IT INTERACTS WITH INCREASINGLY STRONG WESTERLY FLOW ALOFT THE PRECIP SHIELD SHOULD SPREAD OUT SUBSTANTIALLY ACROSS CENTRAL AND NORTHEAST MISSOURI...PERHAPS MOVING INTO THE ST. LOUIS METRO AREA BY SUNRISE MONDAY MORNING. THE ATMOSPHERE WILL BECOME INCREASINGLY TROPICAL AS THE LOW MOVES INTO THE AREA LATE SUNDAY NIGHT/MONDAY MORNING...AND BOTH THE GFS AND NAM ARE FORECASTING PWAT VALUES IN EXCESS OF 2 INCHES OVER MOST OF THE CWFA BY 18Z MONDAY. FLASH FLOOD GUIDANCE VALUES ARE RELATIVELY HIGH AT THIS TIME...IN THE 3-5 INCH RANGE ACROSS MOST OF THE AREA...SO I DONT ANTICIPATE WIDESPREAD FLOODING PROBLEMS WITH THE INITIAL ROUNDS OF PRECIPITATION. HOWEVER...IF THE PUMP IS PRIMED TONIGHT...WE COULD SEE SOME FLASH FLOODING PROBLEMS ON MONDAY. THE LOW FINALLY MOVES OUT OF THE AREA MONDAY NIGHT...BUT WILL LIKELY LEAVE BEHIND QUITE A BIT OF MOISTURE. WE COULD BE BACK INTO THE DOG DAYS OF SUMMER WITH THIS BUILD-UP OF MOISTURE AS AN UPPER LEVEL RIDGE BUILDS BACK OVER THE MID-MISSISSIPPI VALLEY FOR TUESDAY AND WEDNESDAY ACCORDING TO THE GFS. WITH A DAMP GROUND...DEWPOINTS COULD HOVER IN THE MID 70S DURING THE AFTERNOON DURING THE MIDDLE OF THE WEEK...AND HEAT INDEX VALUES MAY RISE BACK INTO THE 100-105 DEGREE RANGE. CARNEY && .AVIATION... FOR THE 18Z TAFS...MID-HI LVL CLOUDINESS SHOULD CONT TO STREAM NEWD THRU THE CWA THIS AFTN AND TGT AHD OF THE REMNANTS OF TS ERIN NOW OVR OK AND ALSO A SLOW MOVING SHRTWV TROF CURRENTLY EXTDG FM SERN IA SW THRU NWRN MO. LOOING AT THE LATEST RADAR TRENDS SHRA/TSRA SHOULD MOVE NEWD THRU THE COU AND UIN AREAS THIS AFTN BUT WILL LIKELY REMAIN N AND W OF STL AND SUS...ALTHOUGH COULD NOTE RULE OUT MORE ISOLD DIURNALLY DRIVEN LT AFTN OR EARLY EVNG TSRA ACTIVTY IN THE STL/SUS VCNTY. LOOKS LIKE THE BEST COVERAGE OF SHRA AND TSRA TGT WILL CONT TO BE FM COU TO UIN AS A SWLY LLJ STRENGTHENS ACRS THIS AREA. AS THE LLJ VEERS THOUGH LT TGT SHRA AND TSRA MAY FINALLY PUSH INTO THE STL METRO AREA TWDS MRNG. LOOKING AT THE MDL RH FCSTS AND MOS CEILING HGT GUIDANCE IT APRS THAT THE PREVAILING CEILINGS MAY LWR INTO THE MVFR CATAGORY AT THE TAF SITES BY LT TGT OR EARLY MON MRNG AS INCRSG LOW LVL MOISTURE SPREADS NEWD THRU THE AREA AHD OF THE REMNNANTS OF TS ERIN. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 19, 6:09 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 609 AM CDT SUN AUG 19 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 609 AM CDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE AREA TODAY AND TONIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE...HOWEVER THEY MAY PRODUCE PERIODS OF HEAVY RAIN...FREQUENT DEADLY LIGHTNING...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE REMNANTS OF TROPICAL STORM ERIN WILL CONTINUE TO BRING THE AREA THUNDERSTORMS THROUGH MONDAY NIGHT. SOME OF THE STORMS COULD BE STRONG PRODUCING DAMAGING WINDS DUE TO INCREASED WIND SHEAR IN THE ATMOSPHERE ASSOCIATED WITH THE REMNANTS OF ERIN. ADDITIONALLY...PERIODS OF HEAVY RAIN WILL BE POSSIBLE WHICH COULD PRODUCE FLOODING. ALTHOUGH THE CLOUDS AND RAIN WILL HOLD TEMPERATURES DOWN A BIT DURING THE EARLY PART OF NEXT WEEK...HEAT AND HUMIDITY ARE FORECAST TO RETURN TO THE REGION. FORECAST HEAT INDEX READINGS ARE IN THE 100 TO 105 RANGE FOR TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT RAINFALL REPORTS FROM STORM SPOTTERS WOULD BE APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
Nearby
Flash Flood Watches in Missouri, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.